Doctor insights on:
Going Off Synthroid
Hypothyroid for 26 years. The last 5 years I keep having to adjust my dose of synthroid (thyroxine) up and down. Constantly. What's going on?
Can be due: to hormonal changes,. Also make sure you are taking it on an empty stomach with water only and wait 30-60 minutes before eating or drinking anything else or taking any other medications. Food other beverages or other medications can effect the absorption of thyroid medications, ...Read moreSee 1 more doctor answer
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
My psychiatrist just took me off my Lexapro (escitalopram) 5mg 1xper day due to im very off balance from it.How long until this off balance thing stops?
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
Slow taper: First of all, are you sure you want to go off it? Is that what the doctor ordered? If yes, you can do a slow taper by reducing to 5mg for a week, then take it alternate days for a further 5 days then stop. Keep an eye out for how you feel over the next few weeks to months after stopping. ...Read more
Suffering from dep/anx. Was on effexor (venlafaxine) stoppped working dr upped dose got BP and tapered to prozac its not working after 8 weeks. I am scared?
Seek CBT therapy: I hope you can find a good CBT therapist that you feel good with to help you as the search for an effective pill proceeds. If you find one, it will optimize the benefits and if not, it will do the best job for you. You'll learn how to handle things and manage the symptoms and understand yourself better. Best! ...Read more
Been off ssri celexa (citalopram) for 5 months. Why do I still feel awful and lost weight? Felt ok before going on the med. Now off it i feel worse?
Residual symptoms?: I wonder if you stopped the medication on your own, or through working with your psychiatrist? Often when medication is stopped prematurely, symptoms return. Or, Celexa (citalopram) was not helping and you needed other treatment. Please talk with your psychiatrist about this -- the weight loss and "feeling awful" sound like help is still needed. Good luck to you. ...Read moreSee 1 more doctor answer
5 years of Synthroid i stopped and started levoxyl (thyroxine) for a good 3 weeks then stopped took armour back on Synthroid did cause my hair to fall out?
Thyroid medications: Your replacement dose of thyroid is decided on the basis of blood test and should be stabilized based on a particular type and preferably same manufacturer changing types and branding can result in variable levels and can effect hair loss there are generally no reasons to switch thyroid medicine unless a good reason established by your physcian. ...Read more
Normal response: This is what you would expect.Get a more detailed answer ›
Could it be okay to go cold turkey off Effexor (venlafaxine) 75mg switching to luvox 100mg right away?
Talk to your doctor: Efexor is well-known to cause withdrawal symptoms if stopped abruptly, but you are not on a high dose, and switching to Luvox (fluvoxamine) should prevent withdrawal symptoms. But talk to your prescribing doctor about how s/he wants you to transition from one drug to the other and follow your doctor's guidance. ...Read more
I was taking 50mg of atenolol doctor suggested I switch to Toprol XL 50mg because the atenolol was wearing off fast. Second day on Toprol and it sucks. It takes too long to kick in I feel it's making anxiety worse. Switching back to atenolol safe?
No thyroid. Switched from 88 synthroid to 65 nature-throid 2.5'weeks ago. Tired, not myself, emotional, can't think, should i switch back tomorrow?
Appetite and effexor (venlafaxine): You mean you have stopped taking Affexor? While you were discontinuing the medication were you under medical supervision? Or you did on your own, just one day decided to stop it jut like that.? First option is OK, Second is VERY wrong. I need to know your height and your weight, before passing a comment. I do not know the cause. But may be good for you ...Read more
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more